Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 475, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 8, 2012, 9:02 PM CST for 6 counties in Mississippi. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 8, 2012, 9:02 PM CST (03:02 UTC)
- Expired
- Dec 8, 2012, 9:30 PM CST
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Benton County, MS, Calhoun County, MS, Lafayette County, MS, Marshall County, MS, Pontotoc County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 106 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 8, 9:12 PM CST | TSTM WND DMG | 1 Se Denmark, MS | TREES AND POWERLINES DOWN. |
| Dec 8, 9:27 PM CST | HAIL 0.75 | 3 N Thaxton, MS | PENNY TO QUARTER SIZE HAIL REPORTED NEAR THAXTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
449
WUUS54 KMEG 090302
SVRMEG
MSC009-013-071-093-115-145-090330-
/O.NEW.KMEG.SV.W.0475.121209T0302Z-121209T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
902 PM CST SAT DEC 8 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 930 PM CST
* AT 903 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARIS...OR
10 MILES EAST OF WATER VALLEY...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF EASTERN LAFAYETTE...EXTREME SOUTHEASTERN MARSHALL...NORTHWESTERN
CALHOUN...NORTHWESTERN PONTOTOC...SOUTHWESTERN BENTON AND WESTERN
UNION COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3410 8942 3417 8951 3419 8951 3419 8954
3422 8958 3465 8929 3435 8895
TIME...MOT...LOC 0303Z 225DEG 37KT 3423 8941
$$2 follow-up statements
288
WWUS54 KMEG 090316
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
916 PM CST SAT DEC 8 2012
MSC013-090326-
/O.CAN.KMEG.SV.W.0475.000000T0000Z-121209T0330Z/
CALHOUN MS-
916 PM CST SAT DEC 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALHOUN COUNTY IS
CANCELLED...
AT 916 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3420 8924 3417 8935 3421 8937 3427 8938
3432 8939 3465 8929 3435 8895
TIME...MOT...LOC 0316Z 225DEG 37KT 3432 8930
$$
MSC009-071-093-115-145-090330-
/O.CON.KMEG.SV.W.0475.000000T0000Z-121209T0330Z/
BENTON MS-UNION MS-PONTOTOC MS-MARSHALL MS-LAFAYETTE MS-
916 PM CST SAT DEC 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR EASTERN LAFAYETTE...EXTREME SOUTHEASTERN MARSHALL...NORTHWESTERN
PONTOTOC...WESTERN UNION AND SOUTHWESTERN BENTON COUNTIES...
AT 916 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DENMARK...OR 12 MILES EAST OF OXFORD...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THAXTON...
TOCCOPOLA...DELAY...LAFAYETTE SPRINGS...BURT...CORNERSVILLE...
WINBORN...POOLVILLE...BALD HILL...INGOMAR...ESPERANZA...BUCHANNAN...
SPRINGVILLE AND HORTONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3420 8924 3417 8935 3421 8937 3427 8938
3432 8939 3465 8929 3435 8895
TIME...MOT...LOC 0316Z 225DEG 37KT 3432 8930
$$067
WWUS54 KMEG 090326
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
926 PM CST SAT DEC 8 2012
MSC009-071-093-115-145-090336-
/O.EXP.KMEG.SV.W.0475.000000T0000Z-121209T0330Z/
BENTON MS-UNION MS-PONTOTOC MS-MARSHALL MS-LAFAYETTE MS-
926 PM CST SAT DEC 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAFAYETTE...EXTREME
SOUTHEASTERN MARSHALL...NORTHWESTERN PONTOTOC...WESTERN UNION AND
SOUTHWESTERN BENTON COUNTIES WILL EXPIRE AT 930 PM CST...
AT 926 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3420 8924 3417 8935 3421 8937 3427 8938
3432 8939 3465 8929 3435 8895
TIME...MOT...LOC 0326Z 225DEG 37KT 3439 8921
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 8, 7:20 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Dec 8, 7:20 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 720 PM CST SAT DEC 8 2012 .UPDATE... UPDATED WEATHER GRIDS FOR THIS EVENING AND OVERNIGHT && .DISCUSSION... SHOWERS AND FEW EMBEDDED THUNDERSTORMS THIS EVENING HAVE DEVELOPED ALONG AND SOUTH OF THE I-40 CORRIDOR MAINLY IN RESPONSE TO A SUBTROPICAL JET STREAK RUNNING FROM CENTRAL TEXAS TO THE MS/LA BORDER. HAVE ADJUSTED THE EVENING WEATHER GRIDS TO REMOVE THE MENTION OF THUNDER ACROSS THE NORTHERN COUNTIES DESPITE A STATIONARY FRONT LYING IN THE AREA. HOWEVER...FEEL THAT THE THUNDERSTORM FOCUS WILL SHIFT NORTH TO THIS REGION LATER TONIGHT AS THE DIVERGENCE INCREASES FROM BOTH THE JET STREAK AND THE APPROACHING DIGGING SHORTWAVE IN SOUTH DAKOTA. HAVE ALSO ADDED PATCHY DRIZZLE ACROSS THE ENTIRE MIDSOUTH THIS EVENING. JAB && .PREV DISCUSSION... /ISSUED 548 PM CST SAT DEC 8 2012/ .UPDATE... UPDATED FOR AVIATION. PREV DISCUSSION... /ISSUED 325 PM CST SAT DEC 8 2012/ DISCUSSION...16Z SURFACE ANALYSIS PLACES A QUASI-STATIONARY BOUNDARY FROM CINCINNATI BACK THROUGH WESTERN KENTUCKY...THE MISSOURI BOOTHEEL...NORTHEAST ARKANSAS...THEN BACK THROUGH SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. SHOWERS AND THUNDERSTORMS HAVE BEEN PREDOMINANTLY CONFINED TO PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI NEAR THE TENNESSEE RIVER AS BEST FORCING HAS DEPARTED THE MID SOUTH TEMPORARILY. TEMPERATURES AS OF 2 PM CST RANGE FROM AROUND 70 DEGREES NEAR TUPELO...LOWER 60S ALONG THE I-40 CORRIDOR...AND UPPER 50S ACROSS NORTHEAST ARKANSAS. STRONG THUNDERSTORM POTENTIAL TONIGHT AND STRONG TO SEVERE THUNDERSTORMS LATE SUNDAY AFTERNOON INTO SUNDAY EVENING ARE THE PREDOMINANT FORECAST CONCERNS IN THIS AFTERNOON/S FORECAST ISSUANCE. SHORT TERM...(TONIGHT THROUGH TUESDAY)...A QUASI-STATIONARY FRONT CURRENTLY BISECTING THE MID SOUTH THIS AFTERNOON WILL GRADUALLY BEGIN TO MOVE NORTH AS A WARM FRONT TONIGHT. SUBTLE MID LEVEL SHORTWAVE TROUGHS EMBEDDED WITHIN SOUTHWEST FLOW ALOFT WILL MOVE ACROSS THE MIDDLE/LOWER MISSISSIPPI VALLEYS TONIGHT...RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH...ESPECIALLY ALONG AND NORTH OF I-40. ANY THUNDERSTORMS ARE EXPECTED TO BE ELEVATED WITH PERHAPS A STRONG ELEVATED THUNDERSTORM OR TWO POSSIBLE. SMALL HAIL WOULD BE THE THREAT WITH ANY STRONG THUNDERSTORMS. IN ADDITION TO A POTENTIAL STRONG THUNDERSTORM THREAT TONIGHT...TEMPERATURES HAVE NOT RECOVERED MUCH ALONG AND NORTH OF I-40 TODAY AND WINDS REMAIN RELATIVELY LIGHT. THUS...A POTENTIAL FOR PATCHY FOG WILL EXIST UNTIL WINDS INCREASE LATER TONIGHT AS THE QUASI-STATIONARY FRONT BEGINS TO MOVE NORTH AS A WARM FRONT. THE ABOVE MENTIONED WARM FRONT WILL CONTINUE TO PUSH NORTH ACROSS THE MIDDLE MISSISSIPPI VALLEY ON SUNDAY AS AN AREA OF LOW PRESSURE IN THE SOUTHERN PLAINS MOVES ACROSS THE SOUTHERN HALF OF MISSOURI. THIS WILL BRING A TRAILING COLD FRONT THROUGH A MAJORITY OF THE MID SOUTH SUNDAY EVENING AND ACROSS THE REMAINDER OF NORTHEAST MISSISSIPPI LATE SUNDAY NIGHT. DECENT 500 MB LEVEL HEIGHT FALLS...SUFFICIENT UPPER LEVEL DIVERGENCE PRODUCED BY A 130 KT 300 MB UPPER LEVEL JET STREAK...FAVORABLE NEARLY UNIDIRECTIONAL UPPER LEVEL WINDS ALOFT...MOST UNSTABLE CAPE VALUES BETWEEN 800-1000 J/KG...LI/S BETWEEN -3 TO -5...AND MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES SUGGEST SOME STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS THE MID SOUTH LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. THE BEST CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL BE ACROSS AREAS ALONG AND SOUTH OF I-40 IN THE MISSISSIPPI RIVER DELTA LATE AFTERNOON INTO EARLY EVENING...WITH A GRADUAL DIMINISHING THREAT BEING CONFINED PREDOMINANTLY ACROSS NORTH MISSISSIPPI THROUGH THE REMAINDER OF THE NIGHT. ANY THUNDERSTORMS WHICH REACH SEVERE LIMITS WILL PRODUCE DAMAGING WINDS ALONG WITH A SECONDARY THREAT OF LARGE HAIL AS MID LEVEL TEMPERATURES COOL TO -15 TO -18C. MUCH COLDER ARCTIC AIR WILL BEGIN TO MOVE INTO THE LOWER MISSISSIPPI VALLEY ON MONDAY AS PRECIPITATION GRADUALLY COMES TO AN END ACROSS THE ENTIRE MID SOUTH LATE MONDAY AFTERNOON INTO EARLY MONDAY EVENING. 12Z WRF MODEL SOUNDINGS INDICATE A POTENTIAL FOR A RAIN/SLEET MIX TOWARDS 12Z MONDAY ACROSS PORTIONS OF NORTHEAST ARKANSAS AROUND WALNUT RIDGE. AT THE SAME TIME...SHORT TERM MODELS INDICATE ANOTHER SURFACE LOW WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY ALONG THE FRONT MONDAY...WHICH MAY BRIEFLY SLOW THE PROGRESSION OF THE COLD AIR INTO THE MID SOUTH MONDAY. FOR THE TIME BEING WILL MENTION A CHANCE OF RAIN AND SLIGHT CHANCE OF SLEET FOR LAWRENCE AND RANDOLPH COUNTIES BETWEEN 09-12Z MONDAY AND LET MIDNIGHT SHIFT FURTHER EVALUATE WINTER PRECIPITATION TYPE POTENTIAL AFTER THIS EVENING/S 00Z MODEL RUN ARRIVES. NONETHELESS...POST-FRONTAL RAIN IS EXPECTED ACROSS MUCH OF THE MID SOUTH ON MONDAY. VERY COLD ARCTIC HIGH PRESSURE IS EXPECTED TO BUILD INTO THE LOWER MISSISSIPPI VALLEY MONDAY NIGHT...RESULTING IN CLEARING SKIES AND TEMPERATURES FALLING BACK INTO THE 20S ACROSS MANY LOCATIONS BOTH MONDAY NIGHT AND TUESDAY NIGHT. LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG TERM MODELS INDICATE SURFACE AND UPPER LEVEL RIDGING WILL REMAIN IN PLACE ACROSS THE MID SOUTH FOR WEDNESDAY WITH A GRADUAL MODERATION OF TEMPERATURES TOWARDS NEXT WEEKEND AS HIGH PRESSURE MOVES EAST. ANOTHER AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT IS ANTICIPATED TO MOVE THROUGH THE MISSISSIPPI VALLEY NEXT FRIDAY AND SATURDAY...BRINGING A RETURN OF SHOWERS AND PERHAPS THUNDERSTORMS BACK TO THE REGION. CJC && .AVIATION... 00Z TAFS MVFR/IFR TO PREVAIL THROUGH MUCH OF THE EVENING AND OVERNIGHT. AN AREA OF LOWER IFR CIGS EXTENDED UP THE MS RIVER DELTA AT 00Z WILL LIKELY KEEP MEM IFR INTO MIDEVENING. CONFIDENCE IS NOT HIGH THAT THIS DECK WILL SCATTER OUT...BUT WILL KEEP A FEW HOURS OF LATE EVENING MVFR IN... CARRIED OVER FROM THE PREVIOUS TAFS. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 59 73 44 45 / 60 60 100 60 MKL 56 71 44 44 / 70 50 100 60 JBR 56 69 38 41 / 70 70 90 40 TUP 57 73 54 54 / 50 30 100 90 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 8, 7:37 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 737 PM CST SAT DEC 8 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100345- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 737 PM CST SAT DEC 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A STRONG THUNDERSTORM OR TWO CONTAINING SMALL HAIL IS POSSIBLE TONIGHT ACROSS ALL OF THE MIDSOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT AS A STRONG COLD FRONT MOVES THROUGH THE MID SOUTH. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE ACROSS EAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTH MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. JAB
In the hours before
Special weather statement, Dec 8, 8:00 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CST SAT DEC 8 2012
MSZ020-090230-
TALLAHATCHIE MS-
800 PM CST SAT DEC 8 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CST FOR...
EAST CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 6
MILES SOUTH OF CASCILLA AT 800 PM CST...MOVING NORTH AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN TALLAHATCHIE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3382 9007 3394 9001 3394 8993 3384 8991
3382 8993 3382 8997 3381 8998 3380 9005
TIME...MOT...LOC 0200Z 198DEG 26KT 3378 8998Special weather statement, Dec 8, 8:15 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CST SAT DEC 8 2012
MSZ020>022-090230-
YALOBUSHA MS-TALLAHATCHIE MS-CALHOUN MS-
815 PM CST SAT DEC 8 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CST FOR...
WEST CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
EXTREME NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST
MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PENNY TO NICKEL SIZE HAIL WAS
LOCATED 7 MILES SOUTH OF SCOBEY AT 815 PM CST...MOVING NORTHEAST AT
35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN...TALLAHATCHIE AND YALOBUSHA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3414 8993 3414 8979 3386 8945 3384 8951
3386 8952 3386 8969 3386 8977 3389 8978
3389 8992 3383 8992 3382 8993 3383 8994
TIME...MOT...LOC 0215Z 234DEG 32KT 3384 8984Special weather statement, Dec 8, 8:35 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 835 PM CST SAT DEC 8 2012 MSZ013-021-022-090300- YALOBUSHA MS-LAFAYETTE MS-CALHOUN MS- 835 PM CST SAT DEC 8 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 900 PM CST FOR... NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... SOUTH CENTRAL LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING DIME TO NICKEL SIZE HAIL WAS LOCATED OVER COFFEEVILLE AT 835 PM CST...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CALHOUN...LAFAYETTE AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3429 8961 3413 8938 3388 8968 3401 8982 TIME...MOT...LOC 0235Z 223DEG 37KT 3402 8966
Special weather statement, Dec 8, 8:58 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 858 PM CST SAT DEC 8 2012 MSZ013-015-021-022-090330- YALOBUSHA MS-PONTOTOC MS-LAFAYETTE MS-CALHOUN MS- 858 PM CST SAT DEC 8 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 930 PM CST FOR... NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... WEST CENTRAL PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PENNY TO NICKEL SIZE HAIL WAS LOCATED 3 MILES SOUTHWEST OF PARIS AT 858 PM CST...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CALHOUN...LAFAYETTE...PONTOTOC AND YALOBUSHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3449 8940 3425 8913 3403 8951 3412 8962 TIME...MOT...LOC 0258Z 223DEG 37KT 3419 8947
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 8:00 PM CST | Special Weather Statement | MEG | Tallahatchie | 30 min |
| Dec 8, 8:15 PM CST | Special Weather Statement | MEG | Yalobusha | 15 min |
| Dec 8, 8:35 PM CST | Special Weather Statement | MEG | Yalobusha | 25 min |
| Dec 8, 8:58 PM CST | Special Weather Statement | MEG | Lafayette | 32 min |
| Dec 8, 9:32 PM CST | Special Weather Statement | MEG | Union | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.